Parity Indices and Two-Line Matrix Representation for Partitions

Irene Magalhães Craveiro, Adriana Wagner, Deborah Domingues

Abstract


In this work we present a solution for Andrews's Problem 5 [1], by establishing a bijection between the sets and defined in Fine's Theorem [8] and the sets of partitions indexed by their lower parity index [1]. We provide two combinatorial interpretations for [1], determining another solution for Problem 5. We also solve Andrews's Problem 6, conjectured in [1].


Keywords


Partition; Parity index; Mock theta function

Full Text:

PDF

References


G.E. Andrews, Parity in partition identities, Ramanujan Journal, 23 (2010) 45-90.

E.H.M. Brietzke, J.P.O. Santos J.P.O.and R. Silva, Bijective proofs using two-line matrix representation for partition, Ramanujan Journal, 23 (2010) 265-295.

Brietzke, E.H.M.; Santos J.P.O.and Silva, R; Combinatorial interpretations as two-line array for the mock theta functions, Bulletin Brazilian Mathematical, 44 (2013) 233-253.

H. Göllnitz, "Einfache Partionen" , Thesis, Göttingen,1960

H. Göllnitz, Partitionen mit Differenzenbedingungen, J.Reine Angew. Math, 225, (1967), 154-190.

B. Gordon, Some continued fractions of the Rogers-Ramanujan type, Duke Math J., 31 (1965), 741-748.

I. Martinjak, Refinements and Extensions of the Euler Partition theorem. http://imartinjak.files.wordpress.com/2013/06/refinementslecturenotes1.pdf.

I. Pak, On Fine's partition theorems, Dyson, Andrews and missed opportunities, Mathematical Intelligencer, 25, Issue 1, p 10, (2003).

R. Silva, J.C. Filho, and J.P.O. Santos, Proving Two Partition Identities , TEMA ,13 N.o 02 (2012), 133-142.

A.J. Yee, S.Kim, Göllnitz-Gordon Identities and Parity Questions in Partitions, European Journal of Combinatorics , 32, Issue 2, (2011) 288-293.

A.J. Yee, Ramanujan's partial theta series and parity in partitions. The Ramanujan Journal, 23 (2010), 215-225.

C.Wenchang, Two Problems of George Andrews on Generating Functions for partitions, Miskolc Mathematical Notes, Vol.13 (2012),No 2, pp. 293 -302.




DOI: https://doi.org/10.5540/tema.2015.016.03.0253

Article Metrics

Metrics Loading ...

Metrics powered by PLOS ALM

Refbacks

  • There are currently no refbacks.



Trends in Computational and Applied Mathematics

A publication of the Brazilian Society of Applied and Computational Mathematics (SBMAC)

 

Indexed in:

                       

 

Desenvolvido por:

Logomarca da Lepidus Tecnologia